Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 331, NWS Tulsa, OK

July 14, 1994Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 1994, 3:23 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 3:23 PM CDT (20:23 UTC)
Expired
Jul 14, 1994, 4:30 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 1 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 142023
SVRTUL
OKC131-145-142130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT THU JUL 14 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN ROGERS COUNTY...NORTHERN WAGONER COUNTY
 
AT 320 PM A SEVERE THUNDERSTORM WAS MOVING INTO THE EASTERN PART OF THE
CITY OF TULSA. THIS STORM WAS PRODUCING WIDESPREAD DAMAGING WINDS AND
WILL BE MOVING INTO SOUTHERN ROGERS AND NORTHERN WAGONER COUNTIES BY 330
PM. THE TOWNS OF CATOOSA AND ONETA ARE IN THE PATH OF THIS STORM.
 
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 80 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTJORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 14, 3:17 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU JUL 14 1994

NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING.

CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN
CREEK CNTY THEN WWD INTO NWRN OK.  SFC DWPTS IN THE MID TO UPR 70S
HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10.  AS SHRTWV MOVED
THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE
ZN ASSOCD WITH FNT.  WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO
ACCT FOR STNRY FNT.

SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT
FM MAKING MORE SRN PROGRESS.  MCS DEVELOPMENT STILL LUKS GUD
TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX.
DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A
PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH
ETA.  ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU
ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO
UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N.  GUIDANCE TEMPS LOOK
OK.

...18...

PRELIM NUMBERS:
TUL 72/91 73/94 5322  MLC 72/92 73/94 4322
BVO 70/92 72/93 5322  IDB 72/90 74/93 3332

.TUL...NONE.

In the hours before

Local storm report, Jul 14, 3:18 PM CDT, 5 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

214 PM         TULSA        DIME SIZE HAIL 3 MILES WEST OF SAND
                            SPRINGS

132 PM         PAWNEE       QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC

213 PM         PAWNEE       1.5 INCH HAIL AT JENNINGS

138 PM         CREEK        60 TO 70 MPH WINDS AT MANNFORD

149 PM         MUSKOGEE     60 MPH WINDS AT WARNER

200 PM         MUSKOGEE     TOP OF TRAILER BLOWN OFF AND TREES DOWN
                            ON A HOUSE AND CAR IN WARNER NEAR CONNORS
                            STATE COLLEGE

205 PM         MUSKOGEE     NICKEL SIZE HAIL> AT WARNER

302 PM         TULSA        82 MPH GUST AT 21ST AND LEWIS IN CITY
                            OF TULSA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:27 PM CDTSevere Thunderstorm WarningTSAPawnee63 min
Jul 14, 1:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
Jul 14, 1:51 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Jul 14, 1:55 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Jul 14, 2:10 PM CDTSevere Thunderstorm WarningTSAPawnee50 min
Jul 14, 2:41 PM CDTTornado WarningTSATulsa34 min
Jul 14, 2:49 PM CDTSevere Thunderstorm WarningTSAOsage26 min
Jul 14, 2:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 14, 3:13 PM CDTSevere Thunderstorm WarningTSATulsa47 min
Jul 14, 3:25 PM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Jul 14, 3:29 PM CDTFlash Flood WarningTSATulsa3 hr
Jul 14, 4:00 PM CDTSevere Thunderstorm WarningTSAMayes60 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Jul 14, 5:51 PM CDTSevere Thunderstorm WarningTSAOttawa54 min
Jul 14, 5:58 PM CDTSevere Thunderstorm WarningTSANowata32 min
Jul 14, 6:54 PM CDTSevere Thunderstorm WarningTSASequoyah36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.